Alert archive / Indiana / Tornado Warnings in 2005

Tornado Warning 12, NWS Louisville, KY

November 15, 2005Harrison County, Indiana

NWS Louisville, KY issued this tornado warning at Nov 15, 2005, 3:41 AM EST for Harrison County, Indiana. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 15, 2005, 3:41 AM EST (08:41 UTC)
Expired
Nov 15, 2005, 4:27 AM EST
In force
46 min
Issued by
NWS Louisville, KY
Area
Counties, with a storm outline in the text

County Harrison County, IN

The radar

The Louisville radar (KLVX), 38 km from the middle of the area, began a volume at 08:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 14, 11:00 PM ESTTornado WatchSPC7 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 8.7 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2005-11-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 300 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2005-11-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 237 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
300 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
713 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
237 m²/s²
0-3 km storm-relative helicity
291 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KLMK 150841
TORLMK
INC061-150930-
/O.NEW.KLMK.TO.W.0012.051115T0841Z-051115T0930Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
341 AM EST TUE NOV 15 2005

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* TORNADO WARNING FOR...
  HARRISON COUNTY IN SOUTH CENTRAL INDIANA

* UNTIL 430 AM EST

* AT 338 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 7 MILES WEST OF
  CORYDON...OR ABOUT 28 MILES WEST OF LOUISVILLE...MOVING NORTHEAST
  AT 40 MPH.

* THE TORNADO IS EXPECTED TO BE NEAR...RAMSEY...8 MILES SOUTHEAST OF 
  HANCOCK CHAPEL AND 9 MILES NORTHWEST OF NEW MIDDLETOWN BY 350 AM   
  EST CRANDALL...BYRNEVILLE...NEW SALISBURY AND CENTRAL BARREN BY    
  355 AM EST BRADFORD AND 6 MILES NORTHWEST OF LANESVILLE BY 400 AM  
  EST.

THIS INCLUDES INTERSTATE 64 IN INDIANA BETWEEN MILE MARKERS 105 AND
113.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE 
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM EST TUESDAY MORNING
FOR SOUTH CENTRAL INDIANA AND WESTERN KENTUCKY.

LAT...LON 3821 8627 3823 8623 3825 8627 3827 8627
      3841 8622 3841 8604 3833 8603 3818 8595
      3812 8627

$$

AL
2 follow-up statements
000 
WWUS53 KLMK 150853
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
351 AM EST TUE NOV 15 2005

INC061-150930-
/O.CON.KLMK.TO.W.0012.000000T0000Z-051115T0930Z/
HARRISON IN-
351 AM EST TUE NOV 15 2005

...A TORNADO WARNING CONTINUES UNTIL 430 AM EST FOR HARRISON 
COUNTY...

AT 346 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED IN THE NORTHERN 
PORTION OF HARRISON COUNTY NORTH OF INTERSTATE 64...NEAR RAMSEY...OR 
ABOUT 22 MILES WEST NORTHWEST OF LOUISVILLE...MOVING NORTHEAST AT 45 
MPH. OTHER LOCATIONS IN THE PATH OF THIS DANGEROUS STORM INCLUDE NEW 
SALISBURY AND BYRNEVILLE.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM EST TUESDAY MORNING
FOR SOUTH CENTRAL INDIANA AND WESTERN KENTUCKY.

LAT...LON 3821 8627 3823 8623 3825 8627 3827 8627
      3841 8622 3841 8604 3833 8603 3818 8595
      3812 8627

$$

AL
000 
WWUS53 KLMK 150927
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
424 AM EST TUE NOV 15 2005

INC061-150934-
/O.CAN.KLMK.TO.W.0012.000000T0000Z-051115T0930Z/
HARRISON IN-
424 AM EST TUE NOV 15 2005

...THE TORNADO WARNING FOR HARRISON COUNTY IS CANCELLED...

THE STORM THAT PROMPTED THE TORNADO WARNING HAS MOVED OUT OF THE 
COUNTY AND WEAKENED. THEREFORE...THE TORNADO WARNING HAS BEEN 
CANCELLED. HOWEVER ADDITIONAL THUNDERSTORMS WILL CONTINUE TO AFFECT 
THE REGION OVER THE NEXT COUPLE OF HOURS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM EST TUESDAY MORNING
FOR SOUTH CENTRAL INDIANA AND WESTERN KENTUCKY.

LAT...LON 3821 8627 3823 8623 3825 8627 3827 8627
      3841 8622 3841 8604 3833 8603 3818 8595
      3812 8627

$$

AL

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this tornado warning went out at Nov 15, 2:10 AM EST, 1 hour 31 minutes earlier.

Area forecast discussion, Nov 15, 2:10 AM EST, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
210 AM EST TUE NOV 15 2005

...ACTIVE WX NEXT 24 HOURS: HVY RAIN THIS MORNING AND WIDESPREAD SVR
WX THIS AFTN/EVE...

.SHORT TERM (TODAY...TONIGHT...WEDNESDAY)...

FOLLOWING RUC/NAM DATA FOR THIS PORTION OF THE FCST. BAND OF MAINLY
ELEVATED CONVECTION ONGOING ALONG/NORTH OF THE OHIO RIVER...IN ASSOC
WITH WARM FRONT LIFTING NWD INTO IN/OH. HVY RAIN WILL CONTINUE OVER
SRN IND WITH TRAINING CELLS. MUCH OF THE REFLECTIVITY IS BELOW
20KFT...SUGGESTIVE OF TORRENTIAL RAINS AND SMALL HAIL...CONFIRMED BY
SPOTTER REPORTS. SOME SPOTS IN SRN IND MAY PICK UP 3-4 INCHES OF
RAIN...HIGHER AMTS NOT OUT OF THE QUESTION. HPC HAS PUT THIS AREA IN
A HIGH RISK FOR EXCESSIVE RAINS...SO WELL HAVE TO MONITOR FOR
FLOODING PROBLEMS ESPECIALLY IN THE MORE URBANIZED AREAS. DRY
ANTECEDENT GROUND MAY HELP DELAY WIDESPREAD FLOODING ISSUES...BUT
THE BAND OF RAIN STRETCHES BACK ALL THE WAY TO SE MO...SO HAVE
ISSUED A FLOOD WATCH THROUGH 9 AM EST FOR SRN IND AND KY COUNTIES
ALONG OHIO RIVER.

WITH INCREASING LLJ...SHEAR PROFILES ARE FAVORABLE FOR SVR STORMS...
DEPENDING ON THE AMT OF INSTABILITY THAT CAN ADVECT NWD INTO THE
REGION. LAPS IS SHOWING THAT LIS HAVE FINALLY GONE BELOW ZERO IN
THE WARM SECTOR FROM SRN KY DOWN INTO WRN TN AS OF 06 UTC. SCT TSRA
HAVE DEVELOPED IN THE WARM SECTOR AND THOSE WILL HAVE TO BE WATCHED
FOR FURTHER DEVELOPMENT. NAM BUFKIT HODOGRAPHS IN LOWEST 1KM AGL
INDICATE POTENTIAL FOR ROTATING STORMS WITHIN WARM SECTOR. TORNADO
WATCH #863 IN EFFECT UNTIL 11 UTC.

LATEST RUC INDICATES THAT WARM FRONTAL PCPN SHOULD LIFT NWD BY
AROUND DAYBREAK LEAVING CWA SOLIDLY IN THE WARM SECTOR...WITH MAINLY
SCT TSRA THROUGH THE MORNING HOURS. HOWEVER ONGOING CONVECTIVE BAND
HAS LIKELY ESTABLISHED A GOOD COLD POOL THAT MAY HELP ANCHOR PCPN
WHERE IT IS NOW RATHER THAN LIFTING IT NWD. SO WILL CONTINUE
CATEGORICAL POPS THROUGH THE MORNING ALONG/NORTH OF AN OWB-FFT
LINE...WITH SCT-LIKELY POPS FOR REST OF CWA.

INTO THIS AFTERNOON AND EVENING...SHARP UPPER TROF EJECTS OUT OF THE
CNTRL PLAINS INTO MID-MISS RIVER VALLEY. FOLLOWING NAM 700MB OMEGA
FIELDS...LINEAR CONVECTION LOOKS TO ORGANIZE BY MID/LATE AFTN OVER
MID MISS RIVER VALLEY...THEN PROPAGATE EASTWARD AT A QUICK RATE
THROUGH THE EVENING HOURS. MODELS USUALLY ARE TOO SLOW WITH
ORGANIZED CONVECTIVE DEVELOPMENT/MOVEMENT...ESPECIALLY FORWARD
PROPAGATING LINEAR CONVECTION...SO WILL FACTOR IN ABOUT A 3 HOUR
BIAS CORRECTION IN OUR FORECAST FOR SQUALL LINE PASSAGE. WIDESPREAD
DAMAGING WINDS A GOOD POSSIBILITY WITH THIS LINE...HIGHLIGHTED IN
HWO. CWA IS IN A SPC DAY ONE RISK GRADIENT WITH A HIGH RISK WEST
OF I-65...THEN A MODERATE RISK...THEN A SLIGHT RISK FOR OUR ERN
COUNTIES. SEE SPC OUTLOOK FOR ADDITIONAL INFORMATION.

AHEAD OF SQ LINE IN THE WARM SECTOR...DISCRETE CELLS ARE POSSIBLE
THIS AFTN. THESE WILL HAVE TO BE WATCHED FOR TORNADO POTENTIAL.
CURRENT AIRCRAFT SOUNDINGS OUT OF MEMPHIS DO SHOW A SLIGHT WARMING
ABOUT 600MB...AND NAM IS SHOWING THOSE SLIGHTLY WARM TEMPS AT 600MB
ADVECTING NWD INTO CWA THROUGH THE EARLY AFTN HOURS WHICH MAY AFFECT
DEVELOPMENT IN THE WARM SECTOR DURING THAT PERIOD. SOMETHING TO
WATCH...BUT IN THESE STRONG AUTUMN STORMS THE DYNAMICS CAN EASILY
OVERCOME COMPARATIVELY WEAK INSTABILITY. SOUTHERLIES AHEAD OF THE
FRONTAL SQUALL LINE WILL BE GUSTY (25KTS OR SO)...AND TEMPERATURES
WILL GET FAIRLY WARM. FOLLOWING MAINLY RAW NAM12 NUMBERS TODAY...
THOUGH MAY GO A FEW DEGREES ABOVE THOSE OVER CNTRL KY SINCE WE MAY
SEE A FAIR AMT OF SUN THERE...EVIDENCED BY CLEAR SLOT NOW ON SAT PIX
FROM WRN TN BACK DOWN INTO AR. CURRENT RECORD HIGHS SHOULD BE
SAFE...BUT NOT OUT OF THE QUESTION TO COME CLOSE.

AFTER SQ PASSAGE THIS EVENING...SOME RESIDUAL SHOWERS WILL BE FCST
FOR A FEW HOURS...AS POST-FRONTAL WINDS GUST UP TO 25KTS AND
TEMPERATURES FALL RAPIDLY. INTO WEDNESDAY...TEMPERATURES MAY BE SLOW
TO RISE (IF AT ALL)...ESP FROM SRN IND OVER INTO LOU/LEX ZONES WHERE
CLOUDS WILL BE MOST PERSISTENT BASED ON NAM BUFKIT DATA. CS

.LONG TERM (WEDNESDAY NIGHT-MONDAY)...

DUE TO ONGOING WX...WILL NOT MAKE ANY CHANGES TO THE LONG TERM
PERIOD OF THE FORECAST...EXCEPT TO ADD NEW DAY 7 GRIDS FOR THE NDFD.
RELEVANT PORTIONS OF THE PREVIOUS LONG TERM DISCUSSION CONTINUED
BELOW. CS

WED NIGHT THRU THU NGT...

AS NW FLO GOES ZONAL WED NGT/THU...PARTIAL CLEARING WILL LEAD TO SUB
FRZG TEMPS WED AND THU NGT...POSSIBLY THE COLDEST OF THE SEASON THIS
AUTUMN.--DK

FRI THRU MON...

WE CONT IN A HIGH AMPLITUDE UPR LVL PATTERN DURG THIS PD WITH A
SHRTWV TROF TO MOVE INTO THE LWR OH/TN VLYS FRI AND ANOTHER TROF
SUN. PROGGED MSTR DOES NOT APPEAR DEEP ENUF TO INSERT POPS FOR
FRI...HOWEVER CDFNT ASCTD WITH SECOND TROF MAY TRIGGER SOME SHOWERS
LATE SAT OR EARLY SUN. NCEP FAVORS A DRY WEEKEND BASED ON THE ECMWF
WHICH HAS SUPPORT FROM NCEPS ENSMEAN AND 06Z GFS. WILL STAY
CONSISTENT WITH ONGOING DRY FCST FOR NOW AND TEMPS AS WELL. --DK

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLOOD WATCH UNTIL 9 AM EST FOR COUNTIES ALONG OHIO RIVER.
     TORNADO WATCH UNTIL 6 AM EST WEST OF A FT KNOX TO GLASGOW LINE.
IN...FLOOD WATCH UNTIL 9 AM EST ALL COUNTIES.
     TORNADO WATCH UNTIL 6 AM EST BASICALLY HARRISON COUNTY WESTWARD.
Hazardous weather outlook, Nov 14, 11:20 PM EST, 4 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
1120 PM EST MON NOV 14 2005

INZ084-089-090-KYZ023>028-053-061>063-070>074-150930-
CRAWFORD IN-PERRY IN-HARRISON IN-HANCOCK KY-BRECKINRIDGE KY-
MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-LARUE KY-BUTLER KY-
EDMONSON KY-HART KY-LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY-
BARREN KY-
1020 PM CST MON NOV 14 2005 /1120 PM EST MON NOV 14 2005/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.
...TORNADO WATCH UNTIL 5 AM CST...6AM EST...
A WARM FRONT WILL LIFT NORTHWARD INTO INDIANA TONIGHT.  SHOWERS AND
THUNDERSTORMS WILL BE WIDESPREAD ALONG AND NORTH OF THE OHIO RIVER.
PERIODS OF MODERATE TO HEAVY RAIN ARE EXPECTED IN THOSE AREAS
TONIGHT WITH RAINFALL POSSIBLY EXCEEDING TWO INCHES IN SOME AREAS.
SOUTH OF THE FRONT SCATTERED TO NUMEROUS STORMS WILL BE
POSSIBLE...WITH DAMAGING WINDS...ISOLATED TORNADOES...AND LARGE
HAIL POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE WARM FRONT SHOULD EXTEND ACROSS SOUTH CENTRAL INDIANA TUESDAY
MORNING AND CONTINUE NORTHWARD AS SURFACE LOW PRESSURE DEEPENS AND
MOVES INTO THE GREAT LAKES. NUMEROUS SHOWERS AND THUNDERSTORMS ARE
EXPECTED TUESDAY MORNING INTO THE AFTERNOON. SOME OF THESE STORMS
COULD BECOME SEVERE...PRODUCING DAMAGING WINDS AND ISOLATED
TORNADOES.

THEN AS A COLD FRONT APPROACHES THE REGION FROM THE WEST LATE TUESDAY
AFTERNOON AND EVENING...A LINE OF STRONG TO SEVERE THUNDERSTORMS
IS ANTICIPATED TO CROSS RAPIDLY THROUGH THE AREA. THERE IS POTENTIAL
FOR WIDESPREAD DAMAGING WINDS FROM 60 TO 80 MPH...ALONG WITH LARGE
HAIL...AND AN ISOLATED TORNADO. CURRENT FORECASTS INDICATE THAT THIS
LINE OF STORMS WOULD BE NEAR I-65 BETWEEN ROUGHLY 6 AND 9 PM EST.
THE THREAT FOR SEVERE WEATHER SHOULD MOVE EAST OF THE I-75 CORRIDOR
AFTER MIDNIGHT EST WEDNESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS...MEDIA...LAW ENFORCEMENT...AND EMERGENCY MANAGERS SHOULD
MONITOR WEATHER.GOV/LOUISVILLE ON THE INTERNET OR NOAA WEATHER RADIO
FOR UPDATES ON THIS WEATHER SITUATION...AND BE PREPARED FOR A
WIDESPREAD SEVERE WEATHER EVENT TUESDAY AFTERNOON AND EVENING.
SPOTTER ACTIVATION MAY BE NEEDED TONIGHT...AND WILL LIKELY BE
NEEDED TUESDAY AFTERNOON AND EVENING.

INZ076>079-083-091-092-KYZ029>043-045>049-054>057-064>067-075>078-
081-082-150930-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-FLOYD IN-
CLARK IN-BULLITT KY-JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-
SHELBY KY-FRANKLIN KY-SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-
WOODFORD KY-FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-
WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-
MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY-
CLINTON KY-
1020 PM CST MON NOV 14 2005 /1120 PM EST MON NOV 14 2005/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

A WARM FRONT WILL LIFT NORTHWARD INTO INDIANA TONIGHT.  SHOWERS AND
THUNDERSTORMS WILL BE WIDESPREAD ALONG AND NORTH OF THE OHIO RIVER.
PERIODS OF MODERATE TO HEAVY RAIN ARE EXPECTED IN THOSE AREAS
TONIGHT WITH RAINFALL POSSIBLY EXCEEDING TWO INCHES IN SOME AREAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE WARM FRONT SHOULD EXTEND ACROSS SOUTH CENTRAL INDIANA TUESDAY
MORNING AND CONTINUE NORTHWARD AS SURFACE LOW PRESSURE DEEPENS AND
MOVES INTO THE GREAT LAKES. NUMEROUS SHOWERS AND THUNDERSTORMS ARE
EXPECTED TUESDAY MORNING INTO THE AFTERNOON. SOME OF THESE STORMS
COULD BECOME SEVERE...PRODUCING DAMAGING WINDS AND ISOLATED
TORNADOES.

THEN AS A COLD FRONT APPROACHES THE REGION FROM THE WEST LATE TUESDAY
AFTERNOON AND EVENING...A LINE OF STRONG TO SEVERE THUNDERSTORMS
IS ANTICIPATED TO CROSS RAPIDLY THROUGH THE AREA. THERE IS POTENTIAL
FOR WIDESPREAD DAMAGING WINDS FROM 60 TO 80 MPH...ALONG WITH LARGE
HAIL...AND AN ISOLATED TORNADO. CURRENT FORECASTS INDICATE THAT THIS
LINE OF STORMS WOULD BE NEAR I-65 BETWEEN ROUGHLY 6 AND 9 PM EST.
THE THREAT FOR SEVERE WEATHER SHOULD MOVE EAST OF THE I-75 CORRIDOR
AFTER MIDNIGHT EST WEDNESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS...MEDIA...LAW ENFORCEMENT...AND EMERGENCY MANAGERS SHOULD
MONITOR WEATHER.GOV/LOUISVILLE ON THE INTERNET OR NOAA WEATHER RADIO
FOR UPDATES ON THIS WEATHER SITUATION...AND BE PREPARED FOR A
WIDESPREAD SEVERE WEATHER EVENT TUESDAY AFTERNOON AND EVENING.
SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT...AND WILL LIKELY BE
NEEDED TUESDAY AFTERNOON AND EVENING.

13/KIRKPATRICK

In the hours before

Special weather statement, Nov 14, 11:52 PM EST, 3 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1152 PM EST MON NOV 14 2005

INZ084-089>091-KYZ030-031-150600-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-JEFFERSON KY-OLDHAM KY-
INCLUDING THE CITIES OF...MARENGO...TELL CITY...CORYDON...
NEW ALBANY...LOUISVILLE...LA GRANGE
1052 PM CST MON NOV 14 2005 /1152 PM EST MON NOV 14 2005/

OVER THE COURSE OF THE EVENING ABOUT TWO INCHES OF RAIN HAD FALLEN
IN A BAND FROM PERRY COUNTY INDIANA THROUGH THE
ENGLISH...CORYDON...AND NEW ALBANY AREAS...AND THEN ACROSS
DOWNTOWN LOUISVILLE AND THROUGH LAGRANGE KENTUCKY. THUNDERSTORMS
WILL CONTINUE TO DRENCH THESE SAME AREAS...WITH ANOTHER INCH OF
RAIN A POSSIBILITY BETWEEN MIDNIGHT AND 2 AM EST. MINOR FLOODING
ISSUES MAY BEGIN AFTER MIDNIGHT IN LOW SPOTS THAT ARE NOTORIOUS
FOR FLOODING EASILY AND IN PLACES THAT HAVE POOR DRAINAGE.

WHEN DRIVING THROUGH HEAVY RAIN BE ESPECIALLY CAUTIOUS AT NIGHT
WHEN POURING RAIN AND FREQUENT LIGHTNING CAN MAKE IT DIFFICULT TO
NOTICE WATER-COVERED ROADWAYS.

13
Local storm report, Nov 15, 12:01 AM EST, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1201 AM EST TUE NOV 15 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 AM     HEAVY RAIN       2 NNE NEW ALBANY        38.33N 85.81W
11/15/2005  2.00 INCH        FLOYD              IN   NWS EMPLOYEE

            OVER TWO INCHES OF RAIN THIS EVENING

&&
Local storm report, Nov 15, 12:52 AM EST, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1252 AM EST TUE NOV 15 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1251 AM     HAIL             STARLIGHT               38.42N 85.90W
11/15/2005  0.25 INCH        CLARK              IN   BROADCAST MEDIA

            PEA SIZED HAIL RELAYED BY LOCAL MEDIA

&&
Local storm report, Nov 15, 2:38 AM EST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
238 AM EST TUE NOV 15 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 AM     FLOOD            FERDINAND               38.23N 86.86W
11/15/2005                   DUBOIS             IN   LAW ENFORCEMENT

            TWO INTERSECTIONS IN FERDINAND FLOODED BY STANDING WATER
            BUT NOT CLOSED AT THIS TIME. HWY 162 AND 10TH ST. HWY 162
            AND 3RD ST.

&&
Special weather statement, Nov 15, 2:40 AM EST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
240 AM EST TUE NOV 15 2005

INZ089-KYZ023-150845-
PERRY IN-HANCOCK KY-
INCLUDING THE CITIES OF...TELL CITY...HAWESVILLE
140 AM CST TUE NOV 15 2005

...STRONG STORM HEADING INTO PERRY AND HARRISON COUNTIES...

A THUNDERSTORM WITH TORRENTIAL RAIN AND WIND GUSTS TO 45 MPH WILL
MOVE ACROSS NORTHERN HANCOCK COUNTY...INCLUDING THE LEWISPORT
AREA...BETWEEN 140 AM AND 200 AM CST. THE STORM WILL ALSO AFFECT
SOUTHERN PERRY COUNTY BETWEEN 245 AM AND 315 AM EST...INCLUDING
TELL CITY AND FAR SOUTHERN SECTIONS OF HOOSIER NATIONAL FOREST.

13
Special weather statement, Nov 15, 3:20 AM EST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
320 AM EST TUE NOV 15 2005

KYZ025-150930-
MEADE KY-
INCLUDING THE CITY OF...BRANDENBURG
320 AM EST TUE NOV 15 2005

A STRONG STORM WILL MOVE ACROSS NORTHWESTERN MEADE COUNTY BETWEEN
325 AM AND 350 AM EST. PEOPLE NEAR CONCORDIA...WOLF CREEK...AND
CEDAR FLAT CAN EXPECT TORRENTIAL RAIN...WIND GUSTS TO 45 MPH...AND
FREQUENT DEADLY LIGHTNING.

13

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 15, 2:49 AM ESTSevere Thunderstorm WarningLMKPerry26 min
Nov 15, 3:19 AM ESTSevere Thunderstorm WarningLMKCrawford26 min
Nov 15, 3:26 AM ESTFlash Flood WarningLMKCrawford, Perry3 hr
Nov 15, 4:14 AM ESTFlash Flood WarningLMKHarrison3 hr
Nov 15, 7:20 AM ESTFlash Flood WarningLMKClark, Floyd, Harrison3 hr
Nov 15, 5:53 PM ESTTornado WarningLMKPerry29 min
Nov 15, 6:12 PM ESTSevere Thunderstorm WarningLMKCrawford33 min
Nov 15, 6:29 PM ESTSevere Thunderstorm WarningLMKOrange31 min
Nov 15, 6:37 PM ESTSevere Thunderstorm WarningLMKWashington29 min
Nov 15, 6:45 PM ESTTornado WarningLMKDubois30 min
Nov 15, 6:55 PM ESTSevere Thunderstorm WarningLMKPerry35 min
Nov 15, 6:59 PM ESTTornado WarningLMKCrawford46 min

Nearby

Tornado Warnings in Indiana, 2005Every tornado warning in 2005Tornadoes in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.